This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Here's a brief history; I'm a healthy 30 year old male, and after going to the ER for the first time in several years for a severe migraine, I was given Droperidol, which I had a severe reaction to, feeling incredibly anxious and trembling for days. This was 8 months ago.
Since then I have had panic attacks and GAD; I was on Zoloft for over a month, with no benefit. And was on Paxil 20 mg for about 6 weeks with no benefit, but it totally eliminated any sex drive, so my doctor has bumped me down to 10mg. I am to start taking Buspar at 15mg a day, along with the Paxil. And, I'm to increase the Buspar by 5mg every three days until I see any benefit. I also take two .25 Xanax pills in the evening.
My question was on how effective Buspar and Paxil are, and except for the absent libido, I am fine on Paxil. But I've heard numerous horror stories about it, and now am concerned that Buspar has serious side effects, particularly agitation and anxious feelings.
Does this sound like a reasonable treatment? My pyschiatrist decided not to try upping the Paxil because of the total lack of libido at a small dosage, and no diminishing of that over 6-7 weeks.
Your psychiatrist is making the right calls re Buspar and Paxil.The effect of Buspar is partially as a stimulant, so the agitation may occur, and if so, you will discontinue it. If you have the right dose for you, you may get the effect you want without the side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.